Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Understanding Your LabsUnderstanding Your Labs
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


STRESS, MEDS AND INSOMNIA
May 29, 2000

Hey there doctor:

I had a VL of 110,640 and 226 CD4 cells.. Went on Viracept and Combivir and dropped to an undetectable VL in 7 weeks. I was so distraught over getting HIV and also taking meds that I heard were "poison" that all I did for 2 months after taking meds was throw up day after day, lose weight and worry about which way I will die and how I will become resistant to drugs. Turns out I went to a zero VL in 7 weeks yet my cd4 cells dropped from 226 down to 21.. Doc says that the stress is what will kill me here, not HIV. Now that I have tried to stop throwing up and keeping a positive attitude, I am now suffering from awful insomnia that keeps me up all night, every single night even on sleeping pills. Do you think the doc is right about me being "very healthy" although my T cells are so low? I have no OI's and seem to be normal. Should my immune system rebound after I stop figuring out which way I will die next and telling myself that I am taking poison?

Response from Dr. Holodniy

Your reaction is a consistent and fairly common one in those people who find out they are positive and start meds. Sometimes the meds can cause side effects, but your symptoms are out of proportion to those normally seen with the drugs you are receiving. You should celebrate your great virologic results. I am wondering if your CD4 count of 226 really went down, in that the 21 is the percentage and not the absolute number?

MH



Previous
Free Viral RNA in bloodstream
Next
needle prick infection

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement